Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Solution of Vandermonde systems of equations


Authors: Ake Björck and Victor Pereyra
Journal: Math. Comp. 24 (1970), 893-903
MSC: Primary 65.35
MathSciNet review: 0290541
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain in this paper a considerable improvement over a method developed earlier by Ballester and Pereyra for the solution of systems of linear equations with Vandermonde matrices of coefficients. This is achieved by observing that a part of the earlier algorithm is equivalent to Newton's interpolation method. This allows also to produce a progressive algorithm which is significantly more efficient than previous available methods. Algol-60 programs and numerical results are included. Confluent Vandermonde systems are also briefly discussed.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.35

Retrieve articles in all journals with MSC: 65.35


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1970-0290541-1
PII: S 0025-5718(1970)0290541-1
Keywords: Vandermonde systems, confluent Vandermonde systems
Article copyright: © Copyright 1970 American Mathematical Society